MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC ALIGNMENT FRAME DIST SUB ASSEM INFINITY TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC ALIGNMENT FRAME DIST SUB ASSEM INFINITY TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 33600020
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event, alleged of issue, "instrument ¿ assembling impaired outside of surgery" could be confirmed since the returned devices match the alleged failure mode.The device inspection revealed the following: two alignment frame devices were received under the same lot number.Slight blemishes and scratches could be seen around both devices.However, no significant deformations were visible within the inner holes of the instruments.The middle proximal hole for one of the returned devices was found to be jammed with a pin sleeve.The pin sleeve for the jammed alignment frame device could not be removed.A pin sleeve with the same catalog number as the jammed pin sleeve was used to test the holes of both alignment frame devices.The pin sleeve was unable to pass through all three distal holes and the other two unblocked proximal holes for the jammed alignment frame device.The same pin sleeve was used to test the holes of the unjammed alignment frame device.The pin sleeve was unable to pass through all three distal holes and two of the proximal holes.A 0.233 minus gage pin was used to verify the dimensions of the holes for both returned devices.The gage pin could not pass through all the unblocked holes of the jammed alignment frame device.The gage pin could not pass through all six holes of the unjammed alignment frame device.Therefore, it can be confirmed that both returned devices were not manufactured to specification.Based on investigation, the root cause was attributed to a manufacturing related issue.A nonconformance was opened to further address the issue.
 
Event or Problem Description
It was reported that the pins do not fit into the mating parts of a distal alignment frame.The pin is to spec but the frame has inconsistent sizes of holes.

Brand Name
ALIGNMENT FRAME DIST SUB ASSEM INFINITY TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16979896
Report Number3010667733-2023-00271
Device Sequence Number17776396
Product Code HSN
UDI-Device Identifier00889797003926
UDI-Public00889797003926
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33600020
Device Catalogue Number33600020
Device Lot Number2656815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown